I started taking Qsymia in November 2012 and had to stop in June 2013 due to hair loss. I lost 55 lbs and was very happy with the way it helped me control my eating but losing my hair was not a side effect I was aware of until it happened to me and I began researching. I found that hair loss is a common side effect with Topiramate. I'm one month out from stopping Qsymia and my hair is still shedding horribly every day. Anyone else experiencing this symptom?
YES. I've lost 40 pounds now and on my 6th month of taking the drug and decided last night after finally researching the drug (toprimate, part of qysmia) that enough is enough! My hair has been coming out in gobs lately, huge handfuls down the drain. No where on qysmia site does it say 'hair loss' but if you reasearch toprimate it's all over the place. I emailed my doctor about weening myself off and she said, yes it happens and it will take 3 months for the hair to start growing back and I'm like... NOW you tell me?? I blame myself for not doing my own research though. You can't trust anyone.
I've been on both Qsymia 7.5 and 15mg for the past 6 months. About 3-4 months ago, I noticed my hair starting to fall out a bit. My doctor told me it was stress or medicine but did not suggest I stop - (Qsymia is the only rx I take.)
Then, my hair stated coming out in small tufts 2 months ago but I was not sure why. I started researching since I have no other health issues, and read these posts about others having this issue with Qsymia. I have now been off it for 2 weeks, and the hair is still falling, but I am encouraged that it might grow back in a few months? While I lost 8 lbs on Qsymia in the first 1.5 months, after that I leveled off and never really lost much again so I was OK to go off of it. The insomnia on the 15mg was another side effect.
Get off this drug right away. I took It for 3 months. I have now lost over half my hair. My nails are week. What is left of my hair is brittle and dry. This drug should be pulled off the market and the maker held responsible for damages. They know good and well that topimax has severe side effects. Noone from the doctor's office or three Pharmacies ever once told me of e potential side effects. When you look up the side effects of topimax hair loss isn't listed in the top 15-20 risks. Yet if you google topimax and hair loss the complaints go back for years. The idiots at the FDA who approved as well as the scum who market this should have to nair their heads. Topimax has a long list of associated risk PLEASE research before considering this drug. I pray my hair grows back and I pray someone is prevented from the same hell by reading this.
I lost 55 pounds and was very happy also then my hair started falling out also. I thought it was because my meds were reduced my synthroid and I wasnt feeling good. But my hair is falling out now. Very dissapointed. Scared to use another medicine to counteract this medicine... ugh.
I know that this thread is a couple of years old, but for the record, I started taking 100 mg of Topiramate per day about 8 months ago, after a gradual ramp up. I noticed hair loss after a couple of months and did not correlate it, as my dr. didn't mention it, nor was it under the warning label. 6 months in, the hair loss had increased to a level that I was panicking, taking blood tests, changing diet, using Rogaine. This is not genetic in my family, so I was lost. Then found multiple sites on women and hair loss with this drug and a few that confirmed the correlation on label. Had a scalp biopsy done and 40% of my follicles have gone into resting phase. Dr. says can't be sure if they will grow again. Also, the withdrawal has been awful - extreme hot flashes, shakes, vertigo, nausea. I was taking this for migraines and frankly, it had no effect, which is why the dr kept increasing the dose. Hope someone can benefit - unless you need this specific drug for life endangering conditions, do not use it. Hope someone has good results with regrowth.
I lost 55 pounds and then came to a complete standstill so I quit taking it with help from my doctor. I have experienced a major hair loss. My mother in law thought I had my hair thinned and the doctor that I worked for made me an appointment to go to the Cleveland clinic. It wasn't until yesterday when a friend said what about those diet pills you were on! I'm shocked to see others are having the same issue!
I started taking Q in March of this year (2016). I only lost 17lbs. However in August I started noticing lots of hair coming out when shampooing. I mentioned it to my doctor, and she said it is a rare side effect. It continued, and I weaned off of it. Here it is, 5 weeks later, and I am still a lot of shedding. I am lucky that I had a lot of hair to start with, but I am anxious for it to stop!!! I am to where I am taking root touch-up spray, and spraying it on my scalp to camouflage it. I just HOPE it starts coming back!!!
I've been taking just Topirimate 50mg twice a day to try to help regulate pain, and I have noticed that my hair has SERIOUSLY thinned out over the past year. At first I thought it was just age (I'm 36), but then I looked at photos of myself 24 and 18 months ago... and it's just really noticeable. And when I pull it back, there's just NOTHING. :-( And honestly, I'm not even sure how much it actually does to help with my pain. I'm about to the point that I think I might as well talk to my doctor about just coming off of it. I still hurt every damn day taking it... just like I did before... but with more hair
OK... In August, I noticed my hair was falling out while on Qsymia. I have been off the meds since then, and my hair is still shedding way more than normal. I'm just lucky I had a good head of hair to begin with.
Anyone else been off Qsymia for 8 months and still losing hair? This is ridiculous.
I stopped taking Qsimia just over two years ago. I continued losing hair for a year or so and then it stopped. Now my fair is finally regrowing. I was shocked at one point as I could see a large amount of scalp. They should really warn you about this, as particularly for females the side effect can be devestating.
I have lost 40 pounds over the last 2 years taking Belviq (I think another name for Qsymia) I have to say it's been a miracle drug for me as far as appetite control.
But yes! I have noticed significant hair loss in the last 6 months. I have been taking vitamins, iron pills, and even thinking about getting Rogaine... seeing your post, I think it might be the Belviq!
I'm suppose to be stopping soon, too, so maybe if you take the medicine and your BMI isn't high enough, you lose your hair? Just a shot in the dark.. but I think I'll be cutting myself off a little sooner than expected.
Thanks for posting!
I took Topimax years ago for migraines. I lost 40 pounds then and was happy for it but then about 6 months in my hair started coming out by the handfuls. I cried. I had long thick hair and ended up having to cut it incredibly short. It took years to fill back in. I was hopeful that with this being a combo drug that that effect would be lessened. Seeing the comments, I'm guessing not.
My hair has been falling out all over the place. Thinned out too much that I need to stop taking it. Hair loss was not listed originally on their spite and my doctor assured me it was stress not Qysimia. My skin doctor that I just went to assured me Topamax causes hair loss. I am so upset at this drug that has cost me a fortune for the 3 years on it
- Qsymia Information for Consumers
- Qsymia Information for Healthcare Professionals (includes dosage details)
- Side Effects of Qsymia (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Qsymia - My doc prescribed 3.75 for 30 days again. I have a lot of weight to lose and the 3.75s are?
Posted 22 Mar 2015 • 1 answer
Posted 19 Jun 2015 • 3 answers
Posted 26 Aug 2015 • 0 answers
Does anyone experience feeling like a balloon ready to burst while on Qsymia? I've been on this for?
Posted 31 Mar 2016 • 1 answer
Posted 3 Dec 2017 • 0 answers